What can I do about chronic eczema that’s now involving my face too?
You didn’t tell me if you’ve been seeing a dermatologist? Please, please, please get thee to one right away if you haven’t. And yes, over time, the chronic steriod use (even hydrocortisone) is not good for your skin and, you may actually have beccome allergic to it! You also may have a chronic staph infection on your skin.
When you call for your appointment, tell the front desk coordinator how bad you are feeling and she may be able to get you in sooner. Also, make sure that the office does “patch testing” for allergies. I am just guessing that you may have become allergic to a number chemicals in all sorts of skin lotions, creams, soaps, shampoos, other hair products, etc. Patch testing is a different kind of allergy testing than the type done by allergist with tiny needles. You may need both types of testing.
While you are waiting to get in, go to AAD.org the site for the American Academy of Dermatology and read up on eczema. Also look up, and buy online if you can, the “Free and Clear” line – Vanicream is one of their products. It is a group of inexpensive products made specifically for people suffering from eczema. Dr. I